Alert archive / Illinois / Tornado Warnings in 2007

Tornado Warning 7, NWS Chicago, IL

June 3, 2007Kankakee County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 3, 2007, 12:48 PM CDT for Kankakee County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 12:48 PM CDT (17:48 UTC)
Expired
Jun 3, 2007, 1:15 PM CDT
In force
27 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Kankakee County, IL

The radar

The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 031748
TORLOT
ILC091-031815-
/O.NEW.KLOT.TO.W.0007.070603T1748Z-070603T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1248 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 115 PM CDT

* AT 1246 PM...LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO NEAR
  HERSCHER...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  BOURBONNAIS... AND 6 MILES NORTHWEST OF BRADLEY BY 115 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORESUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4107 8824 4102 8803 4115 8782 4126 8793

$$

WILSON
1 follow-up statement
000 
WWUS53 KLOT 031814
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
114 PM CDT SUN JUN 3 2007

ILC091-031824-
/O.EXP.KLOT.TO.W.0007.000000T0000Z-070603T1815Z/
KANKAKEE IL-
114 PM CDT SUN JUN 3 2007

...THE TORNADO WARNING FOR WESTERN KANKAKEE COUNTY EXPIRES AT 115 PM
CDT...

BE ALERT FOR FUNNEL CLOUDS. IF YOU SEE ONE SEEK SHELTER IMMEDIATELY. 


MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4107 8824 4102 8803 4115 8782 4126 8793

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:15 AM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 3, 6:15 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
615 AM CDT SUN JUN 3 2007

.DISCUSSION...//ISSUED AT 320 PM CDT SUN JUN 3 2007//
VVEERRYY SLOW MOVING UPPER LOW WHICH HAS DRIFTED ACROSS THE NRN
PLAINS THE PAST FEW DAYS IS NEAR THE IOWA/MINN BORDER. MODELS IN
GENL AGREEMENT IN PUSHING THIS SYSTEM EAST BASICALLY OVER NRN IL IN
24HRS THEN BEING MERGED/ABSORBED WITH REMAINS OF TS BARRY AS IT
WORKS INTO THE NE STATES LATER MONDAY.  IN SHORT TERM...SLY FLOW
AHEAD OF TROUGH HAS FEW ZONES OF SHWRS AND ISOLD TSTMS MOVING NWD
THROUGH EASTERN IL INTO LK MICH AND OTHERS ALONG THE ILL RIVER NEAR
PIA. MODELS AND ACARS PLOT INDICATES A JET STREAK PIVOTING ALONG THE
NRN FLANK OF CYCLONE WITH DIVERGENT POOL ACROSS NRN IL. THIS IS
SUPPORTING PRECIP TO SOME EXTENT.  SATELLITE IMAGERY ALSO REVEALS A
SHORT WAVE WORKING ACROSS SCENTRAL IOWA. COMBINATION OF JET
DIVERGENCE..SHORT WAVE APPROACH AND CONTINUED RATHER MOIST PLUME AT
LOW LEVELS SHOULD MAINTAIN AREAS OF RW/TRW OVER THE FCST AREA THIS
MORNING. DAYTIME HEATING MAY ADD TO THE MIX ESPECIALLY IF SUN
PREVAILS THIS MORNING.

WITH PASSAGE OF VORTEX TONIGHT AND MONDAY LOW LEVEL FLOW BECOMES
W-NW BUT COLUMN COOLS AND MODELS SUGGEST THIS REAR PORTION OF SYSTEM
WILL CONTINUE A SHOWERY PATTERN THROUGH MONDAY. THIS IN PART DUE TO
STEEPER LAPSE RATES UNDER COLD POOL BUT ANY SUN ON MONDAY WILL AID
INSTABILITY. AS UPPER RIDGING COMMENCES OVER THE PLAINS ON TUESDAY
TRAILING NW FLOW SHOULD SLOWLY DRY OUT ALTHOUGH RESIDUAL SHOWERS IN
CYCLONIC SHEAR FLOW ALOFT MAY LINGER DURING THE HEAT OF THE DAY.

MORE ZONAL REGIME APPEARS TO BE SETTING UP FOR MID AND LATE WEEK AS
PLAINS RIDGE WORKS EASTWARD AND BECOMES A BIT SURPRESSED LATER TWD
THE WEEKEND. UPSHOT IS A WARMING TREND ESPECIALLY AROUND THURSDAY AS
SLY WINDS RETURN ALONG WITH HIGHER DEW POINTS.  THIS TRANSITION MAY
LEAD TO A CHANCE FOR NOCTURNAL TSTMS WED NIGHT.  MORE ORGANIZED
CONVECTION IN STORE LATE THURS INTO FRIDAY.

HAVE EXTENDED MENTION SHOWERS INTO TUE WITH MINIMAL POPS. OTHERWISE
COOLING TREND NEXT FEW DAYS BEFORE MID WEEK WARMUP.  MAV MOS TEMPS
GENLY FOLLOWED INTO EARLY NEXT WEEK.  KL

&&

.AVIATION...
615AM CDT

12 UTC TAFS...MAIN CONCERN FOR TODAY WILL BE THE IMPACT OF THE
PERSISTENT UPPER LOW IS OVER THE UPPER MISSISSIPPI VALLEY.  WEAK
IMPULSES CONTINUE TO ROTATE AROUND THE BASE OF THE SYSTEM...EJECTING
OUT OVER THE UPPER MIDWEST.  AT THE SURFACE...THE PRESSURE PATTERN
REMAINS VERY DIFFUSE AND WINDS WILL REMAIN RELATIVELY WEAK THROUGH
THE MORNING HOURS.  LATEST RADAR AND SATELLITE TRENDS SHOW SCT SHRA
MOVING THROUGH THE REGION.  WITH DAYTIME HEATING AND ADDED FORCING
FROM SHORT WAVES ROTATING AROUND THE UPPER LOW...PCPN SHOULD BECOME
MORE ORGANIZED AND ALL SITES SHOULD SEE SOME PCPN TODAY.  STILL
EXPECT THAT THE DURATION OF PCPN AT THE TERMINALS WILL ONLY BE
ENOUGH TO JUSTIFY TEMPO GROUPS.  THIS SCENARIO SHOULD CONTINUE
INTO THE EVENING HOURS WITH PERIODS OF SHRA OR TSRA POSSIBLE...
PARTICULARLY AS THE CENTER OF THE UPPER LOW TRACKS OVERHEAD.  WILL
NOT INTRODUCE ANY PREVAILING PCPN TO THE LATTER PORTIONS OF THE
TAFS...AND KEEP ANY MENTION OF PCPN IN VC GROUPS.  THE CONCERN FOR
THE LATE NIGHT HOURS WILL SHIFT TO LOW CEILINGS AND VISIBILITY AS
THE MAIN COLD POOL ASSOCIATED WITH THE UPPER LOW SWINGS OVER NERN IL
LATE TONIGHT AND FLOW TURNS MORE NWLY...DRAWING COOLER AIR OVER THE
REGION.  WIDESPREAD IFR CONDITIONS ARE POSSIBLE...BUT WILL ONLY DROP
RFD/DPA TO IFR FOR THE END OF THE TAF PD AS THEY TEND TO DROP LOWER
THAN THE MORE URBANIZED SITES.  THIS SITUATION WILL BEAR WATCHING.

KREIN

&&

.MARINE...

200 PM CDT

A LOW PRESSURE SYSTEM OVER SOUTHERN MINNESOTA WILL SLOWLY MOVE
EASTWARD TOWARD LAKE MICHIGAN INTO SUNDAY.  WINDS WILL EVENTUALLY
TURN TO BEING OUT OF THE NORTHWEST AS THIS SYSTEM PASSES.  WINDS
WILL LIKELY BE THE STRONGEST ON MONDAY AS THE BACK EDGE OF THE
SURFACE LOW LINGERS IN THE EASTERN LAKES.  ANOTHER LOW PRESSURE
SYSTEM WILL DROP DOWN FROM SOUTHERN ONTARIO ON TUESDAY WHICH WILL
BRING A SHORT LIVED WIND SHIFT TO THE LAKE.  AFTER THAT...A WARM
FRONT WILL MOVE THROUGH DURING MIDWEEK WHICH COULD BRING THE NEXT
CHANCE FOR THUNDERSTORMS.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jun 3, 4:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 AM CDT SUN JUN 3 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-041030-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 AM CDT SUN JUN 3 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORM ARE EXPECTED TO PERSIST THROUGH
TONIGHT. WHILE SOME MAY PRODUCE BRIEF HEAVY SHOWERS THE PROBABILITY
OF SEVERE STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON ON
MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN
THURSDAY AFTERNOON INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-041030-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 AM CDT SUN JUN 3 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY.

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP MONDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN
THURSDAY AFTERNOON INTO FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 3, 11:05 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             WATERMAN                41.77N 88.77W
06/03/2007  M0.25 INCH       DE KALB            IL   FIRE DEPT/RESCUE

&&

HALBACH
Local storm report, Jun 3, 11:08 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HAIL             DE KALB                 41.93N 88.75W
06/03/2007  M0.25 INCH       DE KALB            IL   TRAINED SPOTTER

&&

HALBACH
Local storm report, Jun 3, 11:18 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     HAIL             NW ROCKFORD             42.27N 89.06W
06/03/2007  M0.25 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            LARGER THAN PEA BUT SMALLER THAN DIME NW OF ROCKFORD NEAR
            MEMORIAL HOSPITAL

1113 AM     HAIL             DE KALB                 41.93N 88.75W
06/03/2007  M0.75 INCH       DE KALB            IL   TRAINED SPOTTER

&&

HALBACH

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:15 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane43 min
Jun 3, 1:14 PM CDTSpecial Marine WarningLOT31 min

Nearby

Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.